Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Indianapolis, IN

July 13, 20154 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 11:17 AM EDT for 4 counties in Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 11:17 AM EDT (15:17 UTC)
Expired
Jul 13, 2015, 12:00 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 10:17 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2535 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS53 KIND 131517
SVRIND
INC045-107-121-133-131600-
/O.NEW.KIND.SV.W.0089.150713T1517Z-150713T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL NOON EDT

* AT 1117 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  VEEDERSBURG...AND MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE...YEDDO...LODI...KINGMAN...WALLACE...ALAMO...SHADES STATE
  PARK...TURKEY RUN STATE PARK...BLOOMINGDALE...MONTEZUMA...
  MARSHALL...WAVELAND...JUDSON...RUSSELLVILLE...MECCA...CECIL HARDEN
  LAKE...BRIDGETON...LENA AND ROSEDALE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 7 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4013 8741 4029 8718 3959 8683 3961 8738
      3963 8739 3983 8739 3986 8736 3988 8738
      3990 8738 3992 8741
TIME...MOT...LOC 1518Z 338DEG 32KT 4006 8732

HAIL...1.00IN
WIND...60MPH

$$

NIELD
2 follow-up statements
124 
WWUS53 KIND 131533
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT MON JUL 13 2015

INC045-107-121-133-131600-
/O.CON.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
1133 AM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FOUNTAIN...SOUTHWESTERN MONTGOMERY...PARKE AND NORTHWESTERN PUTNAM
COUNTIES UNTIL NOON EDT...

AT 1130 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF NEWPORT...AND MOVING SOUTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...SHADES STATE PARK...TURKEY RUN STATE PARK...
BLOOMINGDALE...MONTEZUMA...MARSHALL...WAVELAND...JUDSON...
RUSSELLVILLE...MECCA...CECIL HARDEN LAKE...BRIDGETON...LENA AND
ROSEDALE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 19 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4017 8712 3959 8683 3961 8738 3962 8739
      3980 8738 3983 8739 3986 8736 3988 8738
      3988 8737 3990 8738 3992 8741
TIME...MOT...LOC 1533Z 338DEG 32KT 3991 8727

HAIL...1.00IN
WIND...60MPH

$$

NIELD
806 
WWUS53 KIND 131543
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EDT MON JUL 13 2015

INC045-131553-
/O.CAN.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
FOUNTAIN IN-
1143 AM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOUNTAIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3992 8741 3996 8716 3995 8709 3997 8709
      3998 8702 3959 8683 3960 8701 3961 8738
      3963 8739 3980 8738 3983 8739 3986 8736
      3988 8738 3988 8737 3990 8738
TIME...MOT...LOC 1543Z 338DEG 32KT 3981 8725

$$

INC107-121-133-131600-
/O.CON.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-
1143 AM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY...PARKE AND NORTHWESTERN PUTNAM COUNTIES UNTIL NOON EDT...

AT 1140 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKVILLE...
AND MOVING SOUTH AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...JUDSON...RUSSELLVILLE...MECCA...CECIL HARDEN LAKE...
BRIDGETON...ROSEDALE AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3992 8741 3996 8716 3995 8709 3997 8709
      3998 8702 3959 8683 3960 8701 3961 8738
      3963 8739 3980 8738 3983 8739 3986 8736
      3988 8738 3988 8737 3990 8738
TIME...MOT...LOC 1543Z 338DEG 32KT 3981 8725

HAIL...1.50IN
WIND...60MPH

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 AM EDT, 37 minutes earlier.

Area forecast discussion, Jul 13, 10:40 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EDT MON JUL 13 2015

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 242 AM EDT MON JUL 13 2015

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY.
WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD
BET...ESPECIALLY TODAY AND TONIGHT.

DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS
ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE
VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 1021 AM EDT MON JUL 13 2015

HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT
THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY
SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH
INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 242 AM EDT MON JUL 13 2015

COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE
ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL
INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK
FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY
EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES.

MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT
PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT
AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON.
MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE
SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS
EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET
FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100
KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN
PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN
PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST
ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE
BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND
WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM
CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z.

1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM
STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND
LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE
WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE
MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN
ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE
ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2
INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5
AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY.

AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES
THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO
STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS
THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY
BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO
3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE
LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE
NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER
WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND
RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY
HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL
INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM
COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE
THAN 2 INCHES.

SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND
TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL
INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR
NORTHEASTERN COUNTIES.

WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER
THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS.
CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE
MOS TONIGHT...WITH CONVECTION AROUND.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ISSUED AT 242 AM EDT MON JUL 13 2015

THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN
ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP
UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX
SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT
WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48
HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY
FROM RIVERS AND STREAMS TO RECOVER.

EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH
APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND
INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW
SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO
CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL
INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS.
THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE
REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY
EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS.

BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT
LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME
LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND
INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT
AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER
THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY.

THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD
COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS
FAIRLY CLOSE AND LOOKS REASONABLE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 309 AM EDT MON JUL 13 2015

THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES
THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL
APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM
CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE
REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE
WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA
THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND
INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH
TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST
ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF
THE LONG TERM.

&&

.AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/...
ISSUED AT 1040 AM EDT MON JUL 13 2015

MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE
CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND
GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL
TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z.

REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS.

LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT
THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME
AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A
TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND
GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES
THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE
WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE
SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT
ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS
EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL
CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF
AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND
GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH
THE OVERNIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...MK
NEAR TERM...MK/NIELD
SHORT TERM...MK
LONG TERM...CP
AVIATION...CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 4:43 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EDT MON JUL 13 2015

INZ021-028>031-035>042-141000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
443 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH TIL 5 AM TUESDAY...
...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL
ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S.

RIVER FLOODING WILL ALSO CONTINUE.

HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.

TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE
HEAT THIS AFTERNOON.

DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL
INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE
NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE.

FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.

DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>049-051>057-060>065-067>072-141000-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
443 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH TIL 5 AM TUESDAY...
...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL
ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER
100.

RIVER FLOODING WILL ALSO CONTINUE.

HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.

TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE
HEAT THIS AFTERNOON.

DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK:

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON
TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE
POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE
IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY.

FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.

DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jul 13, 10:00 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT MON JUL 13 2015

INZ021-028>031-035-036-038-043-131500-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
VERMILLION-WARREN-
1000 AM EDT MON JUL 13 2015

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...FOUNTAIN...
HOWARD...NORTHERN MONTGOMERY...TIPPECANOE...NORTHERN TIPTON...
NORTHERN VERMILLION AND WARREN COUNTIES UNTIL 1100 AM EDT...

AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LOGANSPORT TO MILFORD TO 29 MILES WEST OF CISSNA PARK...AND MOVING
SOUTH AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAFAYETTE...
  KOKOMO...
  FRANKFORT...
  DELPHI...
  WEST LAFAYETTE...
  WILLIAMSPORT...
  COVINGTON...
  VEEDERSBURG...
  YEOMAN...
  TAB...
  PINE VILLAGE...
  RAINSVILLE...
  PENCE...
  CAMDEN...
  BATTLE GROUND...
  FLORA...
  PURDUE UNIVERSITY...
  WEST LEBANON...
  ATTICA...
  SHADELAND...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
      4057 8586 4034 8587 4018 8652 4018 8669
      4013 8669 3991 8754 4048 8752 4048 8710
      4057 8709 4057 8678 4074 8675
TIME...MOT...LOC 1400Z 345DEG 34KT 4088 8636 4053 8770
          4053 8843

NIELD
Local storm report, Jul 13, 10:55 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HAIL             BURLINGTON              40.48N  86.39W
07/13/2015  M0.25 INCH       CARROLL            IN   AMATEUR RADIO

&&

ELB
Local storm report, Jul 13, 11:10 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             WEST LEBANON            40.27N  87.38W
07/13/2015  M0.25 INCH       WARREN             IN   AMATEUR RADIO

&&

ELB
Local storm report, Jul 13, 11:13 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             COVINGTON               40.14N  87.39W
07/13/2015  M0.50 INCH       FOUNTAIN           IN   EMERGENCY MNGR

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:29 AM EDTRiver Flood WarningINDJohnson7 days
Jul 13, 10:00 AM EDTSpecial Weather StatementINDCarroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more60 min
Jul 13, 10:26 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more49 min
Jul 13, 11:11 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 2 more49 min
Jul 13, 11:13 AM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
Jul 13, 11:26 AM EDTAreal Flood AdvisoryINDCarroll, Clinton2 hr
Jul 13, 11:36 AM EDTAreal Flood AdvisoryINDBoone, Clinton, Delaware, Hamilton, Hancock, Hendricks and 11 more3 hr
Jul 13, 11:50 AM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby40 min
Jul 13, 11:57 AM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam48 min
Jul 13, 12:05 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Clay, Decatur, Greene, Jennings and 7 more2 hr
Jul 13, 12:21 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more54 min
Jul 13, 12:27 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam48 min
Jul 13, 1:03 PM EDTAreal Flood AdvisoryINDJackson, Jennings, Lawrence, Monroe117 min
Jul 13, 1:10 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings54 min
Jul 13, 1:12 PM EDTTornado WarningINDJennings33 min
Jul 13, 3:47 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more23 hr
Jul 13, 7:46 PM EDTSpecial Weather StatementINDMontgomery29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.